Alert archive / New York / Gale Warnings in 2013
Gale Warning 10, NWS New York, NY
NWS New York, NY issued this gale warning at Feb 20, 2013, 4:44 AM EST. It took effect at Feb 20, 2013, 8:21 AM EST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 20, 2013, 4:44 AM EST (09:44 UTC)
- In effect from
- Feb 20, 2013, 8:21 AM EST
- Expired
- Feb 20, 2013, 4:04 PM EST
- In force
- 8 hr
- Issued by
- NWS New York, NY
The text
As transmitted, in the capitals the NWS used until 2016.
785 WHUS71 KOKX 200944 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 444 AM EST WED FEB 20 2013 ...ROUGH CONDITIONS THROUGH THURSDAY... ANZ338-201830- /O.EXT.KOKX.SC.Y.0025.000000T0000Z-130220T1800Z/ /O.NEW.KOKX.GL.W.0010.130220T1800Z-130221T0600Z/ NEW YORK HARBOR- 444 AM EST WED FEB 20 2013 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... ...GALE WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 1 AM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A GALE WARNING... WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 1 AM EST THURSDAY. * LOCATION...NEW YORK HARBOR. * WINDS...W 15 TO 20 KT WITH GUSTS UP TO 35 KT. * TIMING...STRONGEST WINDS FROM MID AFTERNOON INTO THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO 47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ355-201830- /O.EXT.KOKX.SC.Y.0025.000000T0000Z-130220T1800Z/ /O.NEW.KOKX.GL.W.0010.130220T1800Z-130221T0600Z/ SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 444 AM EST WED FEB 20 2013 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... ...GALE WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 1 AM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A GALE WARNING... WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 1 AM EST THURSDAY. * LOCATION...SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM. * WINDS...W 20 TO 25 KT WITH GUSTS UP TO 35 KT. * SEAS...4 TO 7 FT. * TIMING...STRONGEST WINDS FROM MID AFTERNOON INTO THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO 47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ350-353-201830- /O.EXT.KOKX.SC.Y.0025.000000T0000Z-130220T1800Z/ /O.NEW.KOKX.GL.W.0010.130220T1800Z-130221T0600Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- 444 AM EST WED FEB 20 2013 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... ...GALE WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 1 AM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A GALE WARNING... WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 1 AM EST THURSDAY. * LOCATION...FIRE ISLAND INLET TO MONTAUK POINT NY OUT 20 NM. * WINDS...W 20 TO 25 KT WITH GUSTS UP TO 35 KT. * SEAS...6 TO 9 FT. * TIMING...STRONGEST WINDS FROM MID AFTERNOON INTO THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO 47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ335-340-345-201830- /O.CON.KOKX.SC.Y.0025.000000T0000Z-130221T2300Z/ LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 444 AM EST WED FEB 20 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THURSDAY... * LOCATION...WESTERN LONG ISLAND SOUND AND THE BAYS OF LONG ISLAND. * WINDS...W 20 TO 25 KT WITH GUSTS UP TO 30 KT. * TIMING...THROUGH THU AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ330-201830- /O.CON.KOKX.SC.Y.0025.000000T0000Z-130221T2300Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- 444 AM EST WED FEB 20 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THURSDAY... * LOCATION...EASTERN LONG ISLAND SOUND. * WINDS...W 20 TO 25 KT WITH GUSTS UP TO 30 KT. * SEAS...4 TO 6 FEET. * TIMING...THROUGH THU AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
3 follow-up statements
110 WHUS71 KOKX 201321 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 821 AM EST WED FEB 20 2013 ...ROUGH CONDITIONS THROUGH THURSDAY... ANZ338-202130- /O.CAN.KOKX.SC.Y.0025.000000T0000Z-130220T1800Z/ /O.EXT.KOKX.GL.W.0010.130220T1321Z-130221T0600Z/ NEW YORK HARBOR- 821 AM EST WED FEB 20 2013 ...GALE WARNING NOW IN EFFECT UNTIL 1 AM EST THURSDAY... * LOCATION...NEW YORK HARBOR. * WINDS...WEST 15 TO 20 KT WITH GUSTS UP TO 35 KT. * TIMING...STRONGEST WINDS FROM MID AFTERNOON INTO THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO 47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ355-202130- /O.CAN.KOKX.SC.Y.0025.000000T0000Z-130220T1800Z/ /O.EXT.KOKX.GL.W.0010.130220T1321Z-130221T0600Z/ SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 821 AM EST WED FEB 20 2013 ...GALE WARNING NOW IN EFFECT UNTIL 1 AM EST THURSDAY... * LOCATION...SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM. * WINDS...WEST 20 TO 25 KT WITH GUSTS UP TO 35 KT. * SEAS...4 TO 7 FEET. * TIMING...STRONGEST WINDS FROM MID AFTERNOON INTO THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO 47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ350-353-202130- /O.CAN.KOKX.SC.Y.0025.000000T0000Z-130220T1800Z/ /O.EXT.KOKX.GL.W.0010.130220T1321Z-130221T0600Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- 821 AM EST WED FEB 20 2013 ...GALE WARNING NOW IN EFFECT UNTIL 1 AM EST THURSDAY... * LOCATION...FIRE ISLAND INLET TO MONTAUK POINT NY OUT 20 NM. * WINDS...WEST 20 TO 25 KT WITH GUSTS UP TO 35 KT. * SEAS...6 TO 9 FEET. * TIMING...STRONGEST WINDS FROM MID AFTERNOON INTO THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO 47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ335-340-345-202130- /O.CON.KOKX.SC.Y.0025.000000T0000Z-130221T2300Z/ LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 821 AM EST WED FEB 20 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THURSDAY... * LOCATION...WESTERN LONG ISLAND SOUND AND THE BAYS OF LONG ISLAND. * WINDS...WEST 15 TO 25 KT WITH GUSTS UP TO 35 KT. * TIMING...THROUGH THU AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ330-202130- /O.CON.KOKX.SC.Y.0025.000000T0000Z-130221T2300Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- 821 AM EST WED FEB 20 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THURSDAY... * LOCATION...EASTERN LONG ISLAND SOUND. * WINDS...WEST 15 TO 25 KT WITH GUSTS UP TO 35 KT. * SEAS...3 TO 6 FEET. * TIMING...THROUGH THU AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ MALOIT
928 WHUS71 KOKX 202104 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 404 PM EST WED FEB 20 2013 ...GUSTY WINDS INTO THURSDAY NIGHT... ANZ338-353-355-210515- /O.CAN.KOKX.GL.W.0010.000000T0000Z-130221T0600Z/ /O.EXB.KOKX.SC.Y.0025.000000T0000Z-130222T0500Z/ NEW YORK HARBOR- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 404 PM EST WED FEB 20 2013 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL MIDNIGHT EST THURSDAY NIGHT... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT EST THURSDAY NIGHT. THE GALE WARNING HAS BEEN CANCELLED. * LOCATION...NEW YORK HARBOR AND THE COASTAL OCEAN WATERS WEST OF MORICHES INLET. * WINDS...NORTHWEST 15 TO 25 KT WITH GUSTS UP TO 30 KT. * SEAS...3 TO 6 FEET ON THE COASTAL OCEAN WATERS. * TIMING...THE STRONGEST WINDS AND HIGHEST SEAS WILL BE FROM TONIGHT THROUGH THURSDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ350-210515- /O.CAN.KOKX.GL.W.0010.000000T0000Z-130221T0600Z/ /O.EXB.KOKX.SC.Y.0025.000000T0000Z-130222T1100Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- 404 PM EST WED FEB 20 2013 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM EST FRIDAY. THE GALE WARNING HAS BEEN CANCELLED. * LOCATION...COASTAL OCEAN WATERS EAST OF MORICHES INLET. * WINDS...NORTHWEST 15 TO 25 KT WITH GUSTS UP TO 30 KT. * SEAS...4 TO 7 FEET. * TIMING...THE STRONGEST WINDS AND HIGHEST SEAS WILL BE FROM TONIGHT THROUGH THURSDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ335-345-210515- /O.EXT.KOKX.SC.Y.0025.000000T0000Z-130222T0500Z/ LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 404 PM EST WED FEB 20 2013 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL MIDNIGHT EST THURSDAY NIGHT... * LOCATION...WESTERN LONG ISLAND SOUND AND THE SOUTH SHORE BAYS OF LONG ISLAND. * WINDS...NORTHWEST 10 TO 20 KT WITH GUSTS UP TO 30 KT. * TIMING...THE STRONGEST WINDS WILL BE FROM TONIGHT THROUGH THURSDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ330-340-210515- /O.EXT.KOKX.SC.Y.0025.000000T0000Z-130222T1100Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- PECONIC AND GARDINERS BAYS- 404 PM EST WED FEB 20 2013 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM EST FRIDAY... * LOCATION...EASTERN LONG ISLAND SOUND AND THE EASTERN BAYS OF LONG ISLAND. * WINDS...NORTHWEST 10 TO 20 KT WITH GUSTS UP TO 30 KT. * TIMING...THE STRONGEST WINDS WILL BE FROM TONIGHT THROUGH THURSDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ MALOIT
483 WHUS71 KOKX 202105 CCA MWWOKX URGENT - MARINE WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE NEW YORK NY 404 PM EST WED FEB 20 2013 ...GUSTY WINDS INTO THURSDAY NIGHT... ANZ338-353-355-210515- /O.CAN.KOKX.GL.W.0010.000000T0000Z-130221T0600Z/ /O.EXB.KOKX.SC.Y.0025.000000T0000Z-130222T0500Z/ NEW YORK HARBOR- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 404 PM EST WED FEB 20 2013 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL MIDNIGHT EST THURSDAY NIGHT... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT EST THURSDAY NIGHT. THE GALE WARNING HAS BEEN CANCELLED. * LOCATION...NEW YORK HARBOR AND THE COASTAL OCEAN WATERS WEST OF MORICHES INLET. * WINDS...NORTHWEST 15 TO 25 KT WITH GUSTS UP TO 30 KT. * SEAS...3 TO 6 FEET ON THE COASTAL OCEAN WATERS. * TIMING...THE STRONGEST WINDS AND HIGHEST SEAS WILL BE FROM TONIGHT THROUGH THURSDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ350-210515- /O.CAN.KOKX.GL.W.0010.000000T0000Z-130221T0600Z/ /O.COR.KOKX.SC.Y.0025.000000T0000Z-130222T1100Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- 404 PM EST WED FEB 20 2013 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM EST FRIDAY. THE GALE WARNING HAS BEEN CANCELLED. * LOCATION...COASTAL OCEAN WATERS EAST OF MORICHES INLET. * WINDS...NORTHWEST 15 TO 25 KT WITH GUSTS UP TO 30 KT. * SEAS...5 TO 8 FEET. * TIMING...THE STRONGEST WINDS WILL BE FROM TONIGHT THROUGH THURSDAY AFTERNOON. THE HIGHEST SEAS WILL OCCUR TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ335-345-210515- /O.EXT.KOKX.SC.Y.0025.000000T0000Z-130222T0500Z/ LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 404 PM EST WED FEB 20 2013 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL MIDNIGHT EST THURSDAY NIGHT... * LOCATION...WESTERN LONG ISLAND SOUND AND THE SOUTH SHORE BAYS OF LONG ISLAND. * WINDS...NORTHWEST 10 TO 20 KT WITH GUSTS UP TO 30 KT. * TIMING...THE STRONGEST WINDS WILL BE FROM TONIGHT THROUGH THURSDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ330-340-210515- /O.EXT.KOKX.SC.Y.0025.000000T0000Z-130222T1100Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- PECONIC AND GARDINERS BAYS- 404 PM EST WED FEB 20 2013 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM EST FRIDAY... * LOCATION...EASTERN LONG ISLAND SOUND AND THE EASTERN BAYS OF LONG ISLAND. * WINDS...NORTHWEST 10 TO 20 KT WITH GUSTS UP TO 30 KT. * TIMING...THE STRONGEST WINDS WILL BE FROM TONIGHT THROUGH THURSDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ MALOIT
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this gale warning went out at Feb 20, 4:11 AM EST, 33 minutes earlier.
Area forecast discussion, Feb 20, 4:11 AM EST, 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
411 AM EST WED FEB 20 2013
.SYNOPSIS...
AS LOW PRESSURE MOVES INTO THE CANADIAN MARITIMES...A SERIES OF
UPPER LEVEL DISTURBANCES WILL MOVE ACROSS THROUGH THURSDAY
MORNING. HIGH PRESSURE WILL THEN BUILD FROM THE WEST THURSDAY
AFTERNOON AND NIGHT...AND RETREAT TO THE NORTHEAST ON FRIDAY AS A
FRONTAL SYSTEM SLOWLY APPROACHES FROM THE SOUTHWEST. A DEVELOPING
LOW OFF THE MID ATLANTIC COAST ON SATURDAY WILL PASS SOUTH OF LONG
ISLAND SATURDAY NIGHT WHILE DEEPENING...THEN PASS SOUTHEAST OF
CAPE COD AND FARTHER OUT TO SEA ON SUNDAY. HIGH PRESSURE WILL
RETURN EARLY NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
SFC TROUGH IN THE WAKE OF LOW PRESSURE OVER THE GULF OF
MAINE...PLUS MID LEVEL SHORTWAVE MOVING ACROSS PER SAT WV
IMAGERY...ARE ALLOWING CLOUDS TO RETURN ACROSS THE INTERIOR ATTM.
LOW LEVEL INSTABILITY AND CYCLONIC FLOW...PLUS PASSAGE OF
ANOTHER MID LEVEL VORT MAX PINWHEELING AROUND AN UPPER LOW OVER
NORTHERN NEW ENGLAND...WILL ALLOW A BKN STRATOCU DECK TO
OVERSPREAD THE ENTIRE REGION BY LATE MORNING OR AFTERNOON...WITH
ISOLD SNOW SHOWERS POSSIBLE MAINLY OVER THE INTERIOR.
A BLUSTERY W-NW FLOW...GUSTING TO 35-40 MPH...WILL CONTINUE TO
USHER IN COLDER AIR...AND TEMPS TODAY ARE NOT LIKELY TO CHANGE
MUCH AS CAA COUNTERACTS DAYTIME HEATING...WITH LOWER AND MID 30S
EXPECTED.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM THURSDAY/...
A BLUSTERY W-NW FLOW SHOULD CONTINUE THROUGH THU...GUSTING TO
30-40 MPH THIS EVENING AND AGAIN DURING THE DAY ON THU. SOME
PARTIAL CLEARING IS POSSIBLE THIS EVENING FROM NYC NORTH/WEST...BUT
CONTINUED LOW LEVEL INSTABILITY AND CYCLONIC FLOW...PLUS PASSAGE
OF ADDITIONAL MID LEVEL VORT MAXES...SHOULD MAKE IT AN OTHERWISE
MOSTLY CLOUDY NIGHT...WITH LOWS RANGING FROM THE MID TEENS WELL
INLAND...TO LOWER 20S IN NYC. WE SHOULD SEE ANOTHER CHANCE FOR
ISOLD-SCT SNOW SHOWERS MAINLY ACROSS THE INTERIOR THU MORNING AS A
VIGOROUS MID LEVEL VORT MAX SWINGS ACROSS. ONCE THIS VORT PASSES
TO THE SE...UPPER LEVEL CONFLUENCE IN ITS WAKE AND BUILDING SFC
HIGH PRESSURE SHOULD LEAD TO A PARTLY TO MOSTLY SUNNY
AFTERNOON...BUT WITH HIGH TEMPS STILL ONLY IN THE LOWER AND MID
30S.
&&
.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
AFTER RIDGING AND SFC HIGH PRESSURE THU NIGHT INTO FRI...ACTIVE
PATTERN RESUMES WITH APPROACH OF FAST SW 250MB PACIFIC JET OF
140-150 KT BY LATER IN THE DAY AND INTO THE WEEKEND. THE JET EXITS
TO THE EAST ON SUNDAY AND FLATTENS OUT GOING INTO EARLY NEXT WEEK.
MAIN FOCUS IS FROM FRIDAY AFTERNOON THROUGH SUNDAY AFTERNOON. UPPER
LEVEL TROUGH APPROACHES FROM THE WEST WITH ITS MAIN FORCING MOVING
IN ON SATURDAY AFTERNOON AND NIGHT WHEN ANOTHER CLOSED UPPER LEVEL
LOW FORMS NEAR THE REGION. AT THE SFC...LOW PRESSURE DEVELOPS OFF
MID-ATLANTIC COAST ON SATURDAY AND MOVES SOUTH OF LONG ISLAND
SATURDAY NIGHT WHILE DEEPENING...BEFORE MOVING EAST OUT TO SEA ON
SUNDAY.
PROLONGED PERIOD OF PRECIPITATION IS SHOWN MAINLY FROM SATURDAY
THROUGH SUNDAY MORNING. THIS WILL BE A MIX OF RAIN AND SNOW WITH
MORE RAIN AT THE COAST AND MORE SNOW INLAND. WIDESPREAD SIGNIFICANT
PRECIP WILL BE POSSIBLE FROM SATURDAY THROUGH EARLY SUNDAY BUT
UNCERTAINTY WITHIN MODELS AND BETWEEN RUNS WILL CAUSE VARIATIONS OF
AMOUNTS IN SUBSEQUENT FORECASTS.
DRIER WEATHER REEMERGES BY LATER SUNDAY INTO EARLY NEXT WEEK WITH
RETURN OF HIGH PRESSURE.
TEMPS IN LONG TERM OVERALL NEAR TO SLIGHTLY BELOW NORMAL.
&&
.AVIATION /09Z WEDNESDAY THROUGH SUNDAY/...
LOW PRESSURE OVER NORTHERN NEW ENGLAND WILL LIFT SLOWLY TO THE NORTH
AND EAST THE NEXT 24H...WHILE STRONG HIGH PRESSURE OVER CENTRAL
CANADA BUILDS SOUTH AND EAST. THIS WILL PRODUCE A TIGHT PRESSURE
GRADIENT ACROSS THE TERMINALS WITH GUSTY WEST WINDS.
MEDIUM TO HIGH CONFIDENCE ON VFR CONDITIONS WITH WINDS TO THE LEFT
OF 310 MAGNETIC. THE HIGHEST SUSTAINED WINDS AND GUSTS WILL BE
DURING THE LATE MORNING AND AFTERNOON HOURS WITH GUSTS 30 TO 35 KT.
VFR CIGS AROUND 4-5 KFT. THERE MAY BE A BRIEF EPISODE OF MVFR CIGS
AT KGON PRIOR TO 12Z.
...NY METRO ENHANCED AVIATION WEATHER SUPPORT...
DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS CAN
BE FOUND AT: HTTP://WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)
KEWR FCSTER COMMENTS: GUST UP TO 35 KT IN THE AFT. WINDS MAY GO
AROUND 250-270 THIS AFT.
THE AFTERNOON KEWR HAZE POTENTIAL FORECAST IS GREEN...WHICH IMPLIES
SLANT RANGE VISIBILITY 7SM OR GREATER OUTSIDE OF CLOUD.
KJFK FCSTER COMMENTS: GUSTS UP TO 35 KT THIS AFT. WINDS MAY VARY BY
20 DEGREES IN THE AFT...CENTERED ON 280.
KLGA FCSTER COMMENTS: GUST UP TO 30 KT THIS AFT. WINDS MAY VARY BY
20 DEGREES IN THE AFT...CENTERED ON 290.
KTEB FCSTER COMMENTS: GUSTS UP T0 30 KT THIS AFT. WINDS MAY VARY BY
20 DEGREES IN THE AFT...CENTERED ON 290.
KHPN FCSTER COMMENTS: GUSTS UP T0 30 KT THIS AFT.
KISP FCSTER COMMENTS: GUSTS UP T0 30 KT THIS AFT.
.OUTLOOK FOR 09Z THURSDAY THROUGH SUNDAY...
.THURSDAY...VFR. WLY WINDS 12-17G25-30KT.
.THURSDAY NIGHT-FRIDAY NIGHT...VFR.
.SATURDAY-SUNDAY...MVFR OR LOWER POSSIBLE IN A WINTRY MIX.
&&
.MARINE...
WINDS HAD GUSTED OVER 35 KT AT 44025 FOR A COUPLE HRS FOLLOWING
EARLIER COLD FROPA DUE TO RAPID PRESSURE RISES. THESE CONDS ARE
ABATING ATTM...AND EXPECT SCA CONDS ON ALL WATERS INTO EARLY
AFTERNOON...BUT CONTINUED CAA/LOW LEVEL INSTABILITY AND A
TIGHTENING PRES GRADIENT SHOULD ALLOW FOR FREQUENT MINIMAL GALE
FORCE GUSTS ON NY HARBOR AND THE OCEAN WATERS THIS AFTERNOON AND
EVENING...SO WILL UPGRADE THESE AREAS TO A GALE WARNING.
GALES MAY AGAIN BE POSSIBLE ON THESE SAME WATERS ON THU...BUT HAVE
NOT YET EXTENDED THE WARNING INTO THAT PERIOD DUE TO LOWER
FCST CONFIDENCE. SCA CONDS EXPECTED ON ALL OTHER WATERS THROUGH
THU AFTERNOON.
SCA CONDITIONS THU NIGHT WILL EVENTUALLY LOWER BELOW SCA BY
FRIDAY MORNING. THESE RETURN SAT AFTN THROUGH THE REST OF
THE WEEKEND.
&&
.HYDROLOGY...
WIDESPREAD SIGNIFICANT PRECIP OF OVER 1/2 INCH WILL BE POSSIBLE
FROM SATURDAY THROUGH EARLY SUNDAY. AT LEAST SOME OF THIS WILL
FALL IN THE FORM OF SNOW...ESPECIALLY INLAND. IT IS TOO EARLY TO
GET ANY MORE SPECIFIC IN TERMS OF EXACT AMOUNTS OF PRECIPITATION
OR ANY POTENTIAL IMPACTS AT THIS TIME.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 1 PM EST THIS AFTERNOON FOR ANZ338-
350-353-355.
GALE WARNING FROM 1 PM THIS AFTERNOON TO 1 AM EST THURSDAY FOR
ANZ338-350-353-355.
SMALL CRAFT ADVISORY UNTIL 6 PM EST THURSDAY FOR ANZ330-335-
340-345.
&&
SYNOPSIS...GOODMAN/JM
NEAR TERM...GOODMAN
SHORT TERM...GOODMAN
LONG TERM...JM
AVIATION...MET/DW
MARINE...GOODMAN/JM
HYDROLOGY...GOODMAN/JMHazardous weather outlook, Feb 20, 4:31 AM EST, 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW YORK NY 431 AM EST WED FEB 20 2013 ANZ330-335-340-345-CTZ005>012-NJZ002-004-006-103>108-NYZ067>075- 078>081-176>179-211100- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC- EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX- EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK- NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU- 431 AM EST WED FEB 20 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ338-350-353-355-211100- NEW YORK HARBOR-MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 431 AM EST WED FEB 20 2013 ...GALE WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 1 AM EST THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.